Alert archive / Wyoming / High Wind Watches in 2014
High Wind Watch 2, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Jan 9, 2014, 2:35 PM MST for 6 counties in Wyoming. It took effect at Jan 10, 2014, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2014, 2:35 PM MST (21:35 UTC)
- In effect from
- Jan 10, 2014, 8:00 PM MST
- Expired
- Jan 10, 2014, 1:01 PM MST
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 19 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WWUS75 KRIW 092135 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MST THU JAN 9 2014 ...VERY STRONG WINDS FOR PORTIONS OF NORTH CENTRAL AND CENTRAL WYOMING SATURDAY... .AS ANOTHER VIGOROUS STORM SYSTEM MOVES INTO THE REGION ON SATURDAY...VERY STRONG WESTERLY WINDS WILL DEVELOP FROM THE HIGH TERRAIN OF THE ABSAROKA MOUNTAINS...EAST INTO THE CODY FOOTHILLS...THEN SOUTH INTO THE WESTERN WIND RIVER MOUNTAINS AND FINALLY EAST ALONG THE GREEN AND RATTLESNAKE MOUNTAINS AND INTO PORTIONS OF NATRONA COUNTY. WYZ002-003-015-016-019-020-022-101100- /O.NEW.KRIW.HW.A.0002.140111T0900Z-140112T0000Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITIES OF...CODY...MEETEETSE...DUBOIS... JEFFREY CITY...CASPER 235 PM MST THU JAN 9 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON. * TIMING...STRONG WINDS EXPECTED TO DEVELOP FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY AFTERNOON. THESE STRONG WINDS COULD PERSIST INTO EARLY NEXT WEEK. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ JFB
2 follow-up statements
934 WWUS75 KRIW 100831 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 131 AM MST FRI JAN 10 2014 ...VERY STRONG WINDS FOR PORTIONS OF NORTH CENTRAL AND CENTRAL WYOMING FROM THIS EVENING INTO SUNDAY... .AS ANOTHER VIGOROUS STORM SYSTEM MOVES INTO THE REGION...VERY STRONG WESTERLY WINDS WILL INTO THE CODY FOOTHILLS ON FRIDAY EVENING...THEN SOUTH INTO THE WESTERN WIND RIVER MOUNTAINS AND FINALLY EAST ALONG THE GREEN AND RATTLESNAKE MOUNTAINS AND INTO PORTIONS OF NATRONA COUNTY ON SATURDAY. STRONG WINDS ARE ALSO POSSIBLE IN SOUTHERN WYOMING ON SATURDAY NIGHT AND SUNDAY. WYZ002-100945- /O.CAN.KRIW.HW.A.0002.140111T0900Z-140112T0000Z/ ABSAROKA MOUNTAINS- 131 AM MST FRI JAN 10 2014 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. THIS ZONE IS NOW UNDER A WINTER STORM WATCH. $$ WYZ027>030-102300- /O.NEW.KRIW.HW.A.0003.140112T0300Z-140113T0000Z/ SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 131 AM MST FRI JAN 10 2014 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * SUMMARY AND TIMING...WINDS WILL INCREASE ON SATURDAY AND BECOME STRONG SATURDAY EVENING AND SUNDAY. * WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 TO 65 MPH. * IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. IN ADDITION...STRONG WINDS MAY BE ACCOMPANIED BY A PERIOD OF SNOW THAT COULD BRING VISIBILITY UNDER ONE HALF OF A MILE AT TIMES SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ003-102300- /O.EXT.KRIW.HW.A.0002.140111T0300Z-140112T0300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 131 AM MST FRI JAN 10 2014 ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING. * TIMING...STRONG WINDS EXPECTED TO DEVELOP FRIDAY NIGHT AND CONTINUE INTO SATURDAY EVENING. THESE STRONG WINDS COULD PERSIST INTO EARLY NEXT WEEK. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ015-016-019-020-022-102300- /O.EXT.KRIW.HW.A.0002.140111T0900Z-140112T0300Z/ WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITIES OF...DUBOIS...JEFFREY CITY...CASPER 131 AM MST FRI JAN 10 2014 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * TIMING...STRONG WINDS EXPECTED TO DEVELOP FRIDAY NIGHT AND CONTINUE INTO SATURDAY EVENING. THESE STRONG WINDS COULD PERSIST INTO EARLY NEXT WEEK. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
957 WWUS75 KRIW 102001 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 101 PM MST FRI JAN 10 2014 ...VERY STRONG WINDS EXPECTED FOR PORTIONS OF NORTH CENTRAL AND CENTRAL WYOMING FROM THIS EVENING INTO SUNDAY... .AS ANOTHER VIGOROUS WINTER STORM SYSTEM MOVES INTO THE REGION...VERY STRONG WESTERLY WINDS WILL DEVELOP INTO THE CODY FOOTHILLS THIS EVENING...THEN SOUTH INTO THE WESTERN WIND RIVER MOUNTAINS AND FINALLY EAST ALONG THE GREEN AND RATTLESNAKE MOUNTAINS AND INTO PORTIONS OF NATRONA COUNTY. STRONG WINDS WILL ALSO BE POSSIBLE IN SOUTHERN WYOMING ON SATURDAY NIGHT AND SUNDAY. WYZ003-111100- /O.UPG.KRIW.HW.A.0002.140111T0300Z-140112T0300Z/ /O.NEW.KRIW.HW.W.0002.140111T0300Z-140112T0300Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 101 PM MST FRI JAN 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS EXPECTED TO DEVELOP FRIDAY NIGHT AND CONTINUE INTO SATURDAY EVENING. THESE STRONG WINDS COULD PERSIST INTO EARLY NEXT WEEK. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ015-016-019-020-022-111100- /O.UPG.KRIW.HW.A.0002.140111T0900Z-140112T0300Z/ /O.NEW.KRIW.HW.W.0002.140111T0900Z-140112T0300Z/ WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITIES OF...DUBOIS...JEFFREY CITY...CASPER 101 PM MST FRI JAN 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS EXPECTED TO DEVELOP FRIDAY NIGHT AND CONTINUE INTO SATURDAY EVENING. THESE STRONG WINDS COULD PERSIST INTO EARLY NEXT WEEK. * WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...MAINLY TO TRANSPORTATION. STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ027>030-111100- /O.CON.KRIW.HW.A.0003.140112T0300Z-140113T0000Z/ SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 101 PM MST FRI JAN 10 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * SUMMARY AND TIMING...WINDS WILL INCREASE ON SATURDAY AND BECOME STRONG SATURDAY EVENING AND SUNDAY. * WIND...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. * IMPACTS...STRONG WINDS AND GUSTS POSE A SIGNIFICANT RISK TO HIGH PROFILE AND LIGHT WEIGHT VEHICLES...WITH THE POSSIBILITY OF CAUSING A BLOW OVER. MOTORIST SHOULD SLOW DOWN AND USE EXTREME CAUTION WHEN ENCOUNTERING STRONG WINDS. IN ADDITION... STRONG WINDS MAY BE ACCOMPANIED BY A PERIOD OF SNOW THAT COULD BRING VISIBILITY UNDER ONE HALF OF A MILE AT TIMES SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ JB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Jan 9, 2:11 PM MST, 24 minutes earlier.
Area forecast discussion, Jan 9, 2:11 PM MST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 211 PM MST THU JAN 9 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY FLAT BROAD TROF ACROSS THE CONUS CONTINUES WITH EFFECTS OF UPR LVL SW NOW PUSHING THRU WRN WY WITH DRYING LINE PUSHING EWD JUST PAST PIH ATTM. SNOW WITH EMBEDDED HEAVIER CONVECTIVE SNOW SHOWERS CONTINUES ACROSS THE WRN MOUNTAINS...WITH LIGHTER SNOW DOWN IN THE VALLEYS. OTHERWISE...POINTS EAST OF OUR HIGHLIGHTED AREA CONTINUES WITH MOSTLY DRY AND INCREASINGLY BREEZY SOUTHWEST WINDS...ESPECIALLY OVER THE S AND SERN ZONES. WHILE SNOW DECREASES OVERNIGHT TONIGHT...ANOTHER SHORTWAVE WAITS IN THE WINGS...JUST MOVING INTO SRN BC THIS AFTERNOON...AND WILL ARRIVE NEAR OUR WRN ZONES FRIDAY MORNING...AGAIN BRINGING A SLIGHTLY INCREASED CHANCE FOR SNOW IN THE WESTERN MOUNTAINS AND VALLEYS. MOST MOUNTAIN LOCATIONS WILL BE ABLE TO PICK UP ANOTHER 2 TO 5 INCHES DURING THE DAY FRIDAY. HERE IN THE CNTRL PORTIONS OF THE CWA...THE PREVIOUSLY MENTIONED SW WILL PASS THROUGH TONIGHT...ALONG WITH A MODEST SFC TROF/WEAK FRONTAL PASSAGE EARLY THIS EVENING. YES...WE WILL GO CONVECTIVE FOR A BRIEF PERIOD TOO...HOWEVER WEAK FRONTAL FORCING AND RELATIVELY LOW VALUES OF AVAILABLE MOISTURE SHOULD LIMIT SNOW PRODUCTION THIS TIME TO AN 1 OR 2 HERE IN THE WIND RIVER VALLEY...WITH 2 TO 3 INCHES TO THE EAST AND INTO NATRONA COUNTY WHERE OVERALL FORCING FROM SFC TO MID LVLS WILL BE MAXIMIZED UNDER BEST UPR LVL SUPPORT. ALTHOUGH...CONVECTIVE BANDING SITUATIONS...EVEN SHORT-LIVED...CAN BE TOUGH TO PIN DOWN EXACT LOCATIONS. WILL WAIT AND WATCH. OTHERWISE...BRIEF FLAT/WEAK RIDGING ALOFT CONTINUES FOR THE REST OF THE FA ATTM...WHILE THE SFC TO MID LVL P AND T GRADS ALSO CONTINUE TO SLOWLY INCREASE...WITH BREEZY TO LOW END WINDY CONDITIONS EVENTUALLY GIVING WAY TO HIGH WIND CRITERIA...EXPECTED TO BE MET BY EARLY SAT MORNING. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY MOIST WEST FLOW WILL INCREASE ACROSS WESTERN WYOMING FRIDAY EVENING. SNOWFALL WILL BE WIDESPREAD ACROSS THE WESTERN MOUNTAINS. ALONG AND EAST OF THE CONTINENTAL DIVIDE...MOUNTAIN WAVES ARE EXPECTED TO DEVELOP ALONG THE ABSAROKA AND WIND RIVER MOUNTAINS. HIGH WINDS SHOULD BECOME A THREAT BY 09Z SATURDAY THROUGH 00Z SUNDAY FOR THE EAST SLOPES OF THE ABSAROKA AND WIND RIVER MOUNTAINS. THE CODY FOOTHILLS...THE UPPER WIND RIVER/DUBOIS AREA AND THROUGH THE WIND CORRIDOR INCLUDING THE GREEN AND RATTLESNAKE MOUNTAINS AND NATRONA COUNTY. FROM FRIDAY NIGHT THROUGH MID DAY SUNDAY SOME OF THE WEST FACING SLOPES OF THE WEST MAY SEE OVER TWO FEET OF SNOW WITH SOME VALLEY AREAS ACCUMULATING AROUND A FOOT OR MORE OF NEW SNOW. ALONG WITH THE SNOW...STRONG WINDS WILL CAUSE PLENTY OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER THE PASSES. THE SOUTHWEST WILL SEE BETTER CHANCES FOR SNOWFALL LATE SATURDAY AND SATURDAY NIGHT. THE STRONG WEST FLOW SHOULD MIX OUT THE BASINS WITH GENERALLY WARMER TEMPERATURES EAST OF THE CONTINENTAL DIVIDE OVER THE WEEKEND. LITTLE IF ANY SNOWFALL IS EXPECTED IN THE WIND RIVER AND BIG HORN BASINS AND ON THE EASTERN PLAINS. AREAS ALONG THE BASE OF THE MOUNTAINS MAY SEE SOME BLOW OVER SHOWERS WITH THE STRONG WINDS. A HIGH PRESSURE RIDGE ALOFT WILL BUILD INTO WESTERN WYOMING WITH THE FLOW ALOFT DRYING AND BECOMING MORE NORTHWESTERLY. SNOWFALL AMOUNTS WILL DECREASE THEN END BY TUESDAY. WITH DRY CONDITIONS EXPECTED THROUGH THURSDAY. LITTLE IF ANY SNOWFALL IS EXPECTED IN THE WIND RIVER AND BIG HORN BASINS AND ON THE EASTERN PLAINS. && .AVIATION.../00Z ISSUANCE/ WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES SNOW WILL CONTINUE ACROSS MUCH OF THE WEST THROUGH THIS EVENING...BEFORE DECREASING TO LIGHT SNOW/FLURRIES AND PERHAPS INCREASING FROM IFR TO AT LEAST MVFR. ADDITIONALLY...EXPECT WIDESPREAD MOUNTAIN OBSCURATION THROUGHOUT THE FORECAST PERIOD. EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES THE CODY FOOTHILLS AND WIND CORRIDOR FROM NEAR KRKS TO KCPR WILL CONTINUE BREEZY TO WINDY THROUGHOUT THE FORECAST PERIOD. OTHERWISE...AN UPPER LEVEL DISTURBANCE ALONG WITH A MODEST COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT WITH A GOOD CHANCE OF SNOW SHOWERS AND AREAS OF MVFR TO IFR CONDITIONS ALONG WITH MOUNTAIN OBSCURATION PERSISTING THROUGH THE MORNING ON FRIDAY. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS THROUGH THE WEEKEND. HOWEVER...THERE WILL BE CONTINUED CONCERN OVER THE NEXT FEW DAYS AS VERY WINDY CONDITIONS RETURN TO THE REGION...WITH GUSTS REACHING FROM 40 TO 50 MPH TONIGHT AND FRIDAY...INCREASING TO 50 TO 70 MPH ACROSS HIGHER TERRAIN AND THE LEE SIDE AREAS OF NORTH/SOUTH RUNNING MOUNTAINS. ALSO..AREAS NEAR THE GREEN/RATTLESNAKE MOUNTAIN RANGES AND EAST INTO NATRONA COUNTY ON SATURDAY WILL BE SUSCEPTIBLE. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON WYZ002-003-015-016-019-020-022. WINTER WEATHER ADVISORY UNTIL 5 AM MST FRIDAY WYZ001-012>014-023>025. && SHORT TERM...BRAUN LONG TERM...C.BAKER AVIATION...BRAUN FIRE WEATHER...BRAUN
Hazardous weather outlook, Jan 9, 4:00 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MST THU JAN 9 2014 WYZ001>020-022>030-101300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MST THU JAN 9 2014 ...WINTER WEATHER ADVISORY FOR THE WESTERN MOUNTAINS THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY SNOW IN THE WEST. SOME SNOW WILL SPREAD EAST OF THE DIVIDE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...LIGHT SNOW CONTINUES ACROSS THE WEST AND NORTHWEST...AND STRONG WIND POSSIBLE ACROSS SWEETWATER COUNTY. SATURDAY AND SUNDAY...SIGNIFICANT SNOW AND BLOWING SNOW POSSIBLE ACROSS THE WEST AND SOUTHWEST. STRONG TO POSSIBLY DAMAGING WINDS... ESPECIALLY IN FAVORED WINDY AREAS...SUCH AS BETWEEN ROCK SPRINGS AND CASPER...CODY FOOTHILLS...AND THE UPPER WIND RIVER BASIN. MONDAY...STRONG WINDS REMAIN POSSIBLE IN FAVORABLE WINDY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS. TEAM RIVERTON
Nearby
High Wind Watches in Wyoming, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.